Alert archive / Montana / River Flood Warnings in 2011

River Flood Warning 3, NWS Great Falls, MT

April 12, 2011Blaine County, Montana

NWS Great Falls, MT issued this river flood warning at Apr 12, 2011, 11:01 AM MDT for Blaine County, Montana. It took effect at Apr 14, 2011, 10:31 AM MDT. It was in force for 10 days.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 11:01 AM MDT (17:01 UTC)
In effect from
Apr 14, 2011, 10:31 AM MDT
Expired
Apr 24, 2011, 8:00 PM MDT
In force
10 days
Issued by
NWS Great Falls, MT
Flood severity
Moderate

County Blaine County, MT

The radar

The Glasgow radar (KGGW), 174 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Milk River near Harlem (HRLM8).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06154100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WGUS45 KTFX 121701
FLWTFX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1101 AM MDT TUE APR 12 2011

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA...

  MILK RIVER NEAR HARLEM 

. WARMING TEMPERATURES AND SPRING SNOWMELT ARE CAUSING RIVER LEVELS
ON THE MILK RIVER TO RISE. THE LATEST FORECASTS FROM THE MISSOURI
BASIN RIVER FORECAST CENTER PROJECT THAT THE MILK RIVER AT HARLEM
WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET BY WEDNESDAY MORNING.
RIVER LEVELS ARE PROJECTED TO CONTINUE TO RISE...REACHING MODERATE
FLOOD STAGE BY NEXT TUESDAY MORNING...AND POSSIBLY REACHING AS HIGH AS
24 FEET. HISTORICAL FLOOD RECORDS INDICATE THAT AT 24 FEET THERE CAN
BE POSSIBLE FLOODING OF HOMES AND STREETS IN HARLEM AND CHINOOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT 
ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. 
THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-130801-
/O.NEW.KTFX.FL.W.0003.110413T1330Z-000000T0000Z/
/HRLM8.2.ER.110413T1330Z.110421T0000Z.000000T0000Z.NO/
1101 AM MDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MILK RIVER NEAR HARLEM.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:30 AM TUESDAY THE STAGE WAS 19.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 22.3 FEET BY THURSDAY EVENING.


$$
6 follow-up statements
401 
WGUS85 KTFX 131755
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1155 AM MDT WED APR 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH
CENTRAL MONTANA...

  MILK RIVER NEAR HARLEM 

.WARMING TEMPERATURES AND SPRING SNOWMELT ARE CAUSING RIVER LEVELS
ON THE MILK RIVER TO RISE. THE MILK RIVER AT HARLEM IS PROJECTED
WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET AFTER MIDNIGHT THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 


THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-140855-
/O.CON.KTFX.FL.W.0003.110413T1755Z-000000T0000Z/
/HRLM8.1.RS.110414T0618Z.110418T1800Z.110420T0600Z.NO/
1155 AM MDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE MILK RIVER NEAR HARLEM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 21.6 FEET BY MONDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.


$$
260 
WGUS85 KTFX 141103
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 AM MDT THU APR 14 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH
CENTRAL MONTANA...

  MILK RIVER NEAR HARLEM 

.WARMING TEMPERATURES...SPRING SNOWMELT AND ADDITIONAL PRECIPITATION ARE CAUSING
RIVER LEVELS ON THE MILK RIVER TO RISE. THE LATEST FORECAST FROM THE MISSOURI
BASIN RIVER FORECAST CENTER PROJECTS THAT THE MILK RIVER AT HARLEM
WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET THIS MORNING. THE RIVER LEVEL IS
PROJECTED TO CONTINUE TO GRADUALLY RISE...POSSIBLY REACHING AS HIGH AS 22 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS 

&&

MTC005-150203-
/O.CON.KTFX.FL.W.0003.000000T0000Z-000000T0000Z/
/HRLM8.1.RS.110414T1800Z.110418T1800Z.000000T0000Z.NO/
500 AM MDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE MILK RIVER NEAR HARLEM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELED.
* AT  4:30 AM THURSDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 21.7 FEET BY EARLY NEXT WEEK.


$$
559 
WGUS85 KTFX 141631
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1031 AM MDT THU APR 14 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH
CENTRAL MONTANA...

  MILK RIVER NEAR HARLEM 

. WARMING TEMPERATURES...SPRING SNOWMELT AND ADDITIONAL PRECIPITATION 
ARE CAUSING RIVER LEVELS ON THE MILK RIVER TO RISE. THE LATEST FORECAST 
FROM THE MISSOURI BASIN RIVER FORECAST CENTER PROJECTS THAT THE MILK 
RIVER AT HARLEM WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET FRIDAY 
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 


THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-150731-
/O.CON.KTFX.FL.W.0003.110414T1631Z-000000T0000Z/
/HRLM8.1.RS.110415T1800Z.110418T1800Z.000000T0000Z.NO/
1031 AM MDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE MILK RIVER NEAR HARLEM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM THURSDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 21.7 FEET BY MONDAY EARLY AFTERNOON.


$$
816 
WGUS85 KTFX 150231
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
831 PM MDT THU APR 14 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH
CENTRAL MONTANA...

  MILK RIVER NEAR HARLEM 

. WARMING TEMPERATURES...SPRING SNOWMELT AND ADDITIONAL PRECIPITATION 
ARE CAUSING RIVER LEVELS ON THE MILK RIVER TO RISE. THE LATEST FORECAST 
FROM THE MISSOURI BASIN RIVER FORECAST CENTER PROJECTS THAT THE MILK 
RIVER AT HARLEM WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET FRIDAY 
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-151731-
/O.CON.KTFX.FL.W.0003.000000T0000Z-000000T0000Z/
/HRLM8.1.RS.110415T1800Z.110418T1800Z.000000T0000Z.NO/
831 PM MDT THU APR 14 2011

THE FLOOD WARNING CONTINUES FOR THE MILK RIVER NEAR HARLEM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 PM THURSDAY THE STAGE WAS 20.1 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 21.7 FEET BY EARLY MONDAY AFTERNOON.

$$
096 
WGUS85 KTFX 151537
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 AM MDT FRI APR 15 2011

...THE FLOOD WARNING IS NOW IN EFFECT FOR THE FOLLOWING RIVER IN NORTH
CENTRAL MONTANA...

  MILK RIVER NEAR HARLEM 

. WARMING TEMPERATURES...RESULTING IN A GRADUAL SPRING
SNOWMELT...COMBINED WITH ADDITIONAL PERIODS OF PRECIPITATION...ARE 
CAUSING RIVER LEVELS ON THE MILK RIVER TO RISE. THE LATEST FORECAST 
FROM THE MISSOURI BASIN RIVER FORECAST CENTER PROJECTS THAT THE MILK 
RIVER AT HARLEM WILL RISE ABOVE THE FLOOD STAGE OF 21 FEET BY SATURDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 


THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-160637-
/O.CON.KTFX.FL.W.0003.000000T0000Z-110425T0200Z/
/HRLM8.1.RS.110416T1536Z.110418T1800Z.110424T1200Z.NO/
937 AM MDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE MILK RIVER NEAR HARLEM.
* UNTIL SUNDAY APRIL 24...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM FRIDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 21.7 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.


$$
814 
WGUS85 KTFX 160246
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
845 PM MDT FRI APR 15 2011

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH
CENTRAL MONTANA...

  MILK RIVER NEAR HARLEM 

. WARM TEMPERATURES...RESULTING IN GRADUAL SNOWMELT...COMBINED WITH 
ADDITIONAL PERIODS OF PRECIPITATION...ARE CAUSING THE LEVEL OF THE 
MILK RIVER TO RISE. THE LATEST FORECAST FROM THE MISSOURI BASIN RIVER 
FORECAST CENTER PROJECTS THAT THE MILK RIVER AT HARLEM WILL RISE ABOVE
THE FLOOD STAGE OF 21 FEET BY LATE SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 


THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-161745-
/O.CON.KTFX.FL.W.0003.000000T0000Z-110425T0200Z/
/HRLM8.1.RS.110416T1536Z.110418T1800Z.110424T1200Z.NO/
845 PM MDT FRI APR 15 2011

THE FLOOD WARNING CONTINUES FOR THE MILK RIVER NEAR HARLEM.
* UNTIL SUNDAY APRIL 24...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 PM FRIDAY THE STAGE WAS 20.05 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 21.7 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Apr 12, 9:56 AM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 12, 9:56 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
956 AM MDT TUE APR 12 2011

.UPDATE...

TODAY...
WEAK HIGH PRESSURE IS BUILDING OVER THE REGION AND THE AIRMASS IS
GENERALLY DRY. SLIGHTLY UNSTABLE CONDITIONS WILL ALLOW FOR SOME
AFTERNOON SHOWER DEVELOPMENT ACROSS THE SOUTHWEST ZONES. HAVE
DROPPED POPS FOR THIS MORNING AND ALSO RAISED TEMPS SLIGHTLY.
ZELZER

&&

.AVIATION...
UPDATED 1110Z.
VFR CONDITIONS WILL GENERALLY CONTINUE ACROSS NORTH CENTRAL AND
SOUTHWEST MONTANA THROUGH AT LEAST 12Z WEDNESDAY...UNLESS OTHERWISE
STATED BELOW. A BROAD UPPER LEVEL RIDGE OF HIGH PRESSURE WILL MOVE
INTO THE AREA DURING THE PERIOD...BUT THE RESULTING WESTERLY FLOW
ALOFT WILL BRING MID LEVEL MOISTURE INTO THE AREA BY THIS AFTERNOON.
THIS WILL MOSTLY BRING MID LEVEL CLOUDINESS TO THE AREA THROUGH
TONIGHT...BUT A FEW SHOWERS MAY DEVELOP BY AFTERNOON AND OBSCURE
MOUNTAIN TOPS. THERE IS ALSO A POSSIBILITY THAT SHOWERS MAY DEVELOP
OVER PORTIONS OF SOUTHWEST (KBZN) AND CENTRAL (KLWT) MONTANA THIS
AFTERNOON DUE TO DAYTIME HEATING. THERE IS ONLY A SLIGHT CHANCE OF
OCCASIONAL MVFR CEILINGS AT THE KBZN TERMINAL. A WEAK SURFACE
BOUNDARY WILL ALSO MOVE SOUTH THROUGH MONTANA THIS
AFTERNOON...SHIFTING SURFACE WINDS MORE EASTERLY BY EARLY THIS
EVENING.  COULSTON

&&

.PREV DISCUSSION...
/ISSUED 510 AM MDT TUE APR 12 2011/
TODAY THROUGH THURSDAY EVENING...CLEAR TO PARTLY CLOUDY SKIES COVER
MUCH THE HILINE...CENTRAL...AND SOUTHWEST MT THIS MORNING AS UPPER
LEVEL TROF THAT BROUGHT CLOUDS AND SCATTERED PRECIPITATION YESTERDAY
HAS MOVED WELL DOWNSTREAM INTO ERN MONTANA.  WEAK RIDGING WILL MOVE
ACROSS OUR AREA TODAY...PRODUCING DRY...COOL AND LESS WINDY
CONDITIONS OVER MOST OF THE REGION.  EXCEPTION WILL BE AREA AROUND
WEST YELLOWSTONE/MONIDA PASS WHICH WILL SEE MORE CLOUD COVER AND A
CHANCE OF SNOW SHOWERS THIS AFTN/EVE.  COOL AIRMASS USHERED IN BY
YESTERDAY'S COLD FRONT WILL KEEP HIGH TEMPS IN THE UPPER 40S TO LOW
50S TODAY.  FORECAST MODELS REMAIN IN VERY GOOD AGREEMENT IN PUSHING
THE HIGH PRESSURE RIDGE EASTWARD TONIGHT TO THE MT/DAKOTAS BORDER BY
MIDDAY WED.  CLOSE ON THE HEELS OF THE DEPARTING RIDGE WILL BE THE
NEXT PACIFIC WEATHER SYSTEM WHICH IS JUST REACHING THE PACNW COAST
THIS MORNING.  LATEST MODEL SOLUTIONS HAVE SLOWED THE ARRIVAL OF THE
PACIFIC TROF SLIGHTLY WITH LEADING EDGE OF ITS PRECIPITATION NOT
REACHING THE CONTINENTAL DIVIDE UNTIL WED EVE AND THEN MOVING ACROSS
THE GREAT FALLS CWA WED NIGHT THRU EARLY AFTN ON THURS.  WARM
SOUTHERLY FLOW AHEAD OF THIS SYSTEM SHOULD ALLOW PRECIPITATION TO
BEGIN AS VALLEY RAIN/MTN SNOW AND THEN CONVERT TO RAIN/SNOW MIX AND
ALL SNOW FOR THE LOWER ELEVATIONS DURING THE OVERNIGHT PERIOD.
CURRENT FORECAST SNOW TOTALS INDICATE ADVISORIES MAY BE NEEDED FOR
SOME OF THE PASS ROADS ABOVE 6000 FT...WHILE VALLEY/PLAINS LOCATIONS
SHOULD ONLY SEE AROUND AN INCH OR TWO OF WET SNOW.  WE SHOULD SEE
SOME PARTIAL CLEARING ON THURS AFTN AS BULK OF SYSTEM'S MOISTURE AND
ENERGY EXITS INTO ERN MT AND STRONG WESTERLY DOWNSLOPE WINDS DEVELOP
OVER CENTRAL AND NORTH CENTRAL COUNTIES.  RESIDUAL SHOWERS WILL
REMAIN OVER THE ROCKY MTN FRONT AND SOUTHWEST COUNTIES THROUGH THURS
EVE. AFOREMENTIONED SOUTHERLY FLOW WILL ALLOW HIGH TEMPS TO REBOUND
INTO LOW-MID 50S TOMORROW BUT DROP BACK INTO THE MID 40S ON THURS
DUE TO THE WIDESPREAD CLOUD COVER AND PRECIP OF THE PACIFIC TROF.
WARANAUSKAS

THURSDAY NIGHT THROUGH TUESDAY...THE UPPER LEVEL TROUGH OF LOW
PRESSURE IS FORECAST TO MOVE EAST OF THE AREA THURSDAY NIGHT AS AN
UPPER LEVEL SHORTWAVE RIDGE OF HIGH PRESSURE MOVES IN BEHIND IT.
THIS WILL KEEP A CHANCE OF SHOWERS IN THE MOUNTAINS AND ACROSS THE
EASTERN PORTION OF THE TFX CWA (IN THE IMMEDIATE WAKE OF THE
TROUGH)...BUT INCREASING DOWNSLOPING WESTERLY WINDS WILL KEEP THE
EAST SLOPES OF THE ROCKIES DRY. FOR FRIDAY THROUGH SUNDAY...THE FLOW
ALOFT WILL BE MORE WESTERLY AND ANTICYCLONIC AS A VERY BROAD UPPER
LEVEL RIDGE DEVELOPS OVER THE WESTERN UNITED STATES. THIS WILL ALLOW
TEMPERATURES TO WARM UP TO NEAR OR SLIGHTLY ABOVE NORMAL BY SUNDAY.
HOWEVER...THE FLOW ALOFT WILL BE QUITE MOIST WITH WEAK EMBEDDED
DISTURBANCES...WHILE WESTERLY DOWNSLOPE SURFACE WINDS WILL GENERALLY
PERSIST. WILL THEREFORE KEEP A CHANCE OF SHOWERS OVER THE MOUNTAINS
AND A SLIGHT CHANCE OVER THE PLAINS DURING THIS TIME...AS THE
DISTURBANCES ARE NOT VERY STRONG. AN UPPER LEVEL SHORTWAVE TROUGH OF
LOW PRESSURE WILL THEN MOVE THROUGH THE AREA MONDAY THROUGH
TUESDAY...COOLING TEMPERATURES TO SLIGHTLY BELOW NORMAL ONCE AGAIN
WITH A CONTINUED CHANCE OF SHOWERS. WILL CONTINUE TO MONITOR THE
EVOLUTION OF THIS SYSTEM...AS IT HAS THE POTENTIAL TO BRING
INCREASED MOISTURE (AND CONSEQUENTLY MORE PRECIPITATION) TO THE
AREA.  COULSTON

&&

.HYDROLOGY...
LATEST RIVER FORECAST PROJECTS THAT THE MILK RIVER AT HARLEM MAY
RISE ABOVE FLOOD STAGE EARLY FRIDAY MORNING. RIVER LEVELS ARE
EXPECTED TO CONTINUE RISING TO MODERATE FLOOD STAGE BY NEXT
TUESDAY AND COULD TOP OUT AS HIGH AS 24 FEET BY NEXT WEDNESDAY. A
FLOOD WATCH HAS BEEN ISSUED FOR THIS RIVER POINT WITH THE
POTENTIAL FOR A WARNING TO BE ISSUED IN THE NEXT FEW DAYS.

HILL AND BLAINE COUNTY OFFICIALS REPORT THAT SEVERAL STREAMS AND
CREEKS HAVE OVERFLOWED THEIR BANKS. LOW LAND FLOODING HAS BEEN
REPORTED...AS WELL AS FLOODING OF SOME ROADS. AFTER MONDAYS HIGHS
IN THE 60S BUT CLOSER TO 50 OVER SNOW COVERED AREAS...TEMPERATURES
ARE EXPECTED TO BE COOLER TUESDAY. AREAL FLOOD ADVISORIES FOR
THESE COUNTIES REMAIN IN EFFECT THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  29  54  33 /   0   0  20  80
CTB  48  27  50  32 /   0   0  20  80
HLN  52  29  54  32 /  10   0  40  80
BZN  52  29  56  31 /  10  10  40  80
WEY  39  21  42  25 /  40  20  60  80
DLN  50  28  51  29 /  10   0  40  80
HVR  51  29  51  34 /   0   0  10  80
LWT  47  28  49  32 /   0   0  20  80

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR THE MILK RIVER AT HARLEM IN BLAINE COUNTY UNTIL
FURTHER NOTICE.

AREAL FLOOD ADVISORY UNTIL 9 AM MDT SATURDAY HILL.

AREAL FLOOD ADVISORY UNTIL 3 PM MDT SATURDAY BLAINE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 12, 5:30 AM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
530 AM MDT TUE APR 12 2011

MTZ047-131045-
BLAINE-
439 AM MDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH HAS BEEN ISSUED FOR THE MILK RIVER AT HARLEM.

A FLOOD ADVISORY IS ALSO IN EFFECT FOR BLAINE COUNTY THROUGH THIS
AFTERNOON. AN EXTENSION TO THE ADVISORY MAY BE NEEDED AS SNOW MELT
CONTINUES TO WORK ITS WAY INTO LOCAL STREAM AND RIVER
BASINS...CAUSING MINOR FLOODING OF RURAL LANDS AND LOCAL ROADS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FLOOD WATCH FOR THE MILK RIVER AT HARLEM REMAINS IN EFFECT
UNTIL FURTHER NOTICE. THE RIVER IS CURRENTLY PROJECTED TO REACH
FLOOD STAGE ON FRIDAY AFTERNOON.

A PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF RAIN WEDNESDAY
EVENING THAT WILL CHANGE TO RAIN SNOW MIX AND LIGHT SNOW LATE
WEDNESDAY NIGHT. ACCUMULATIONS OF AROUND ONE INCH ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED ALONG THE MILK RIVER AND ITS
TRIBUTARIES. REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED AND
SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREAT
FALLS.

MTZ011-131045-
HILL-
439 AM MDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD ADVISORY IS IN EFFECT FOR HILL COUNTY THROUGH THIS MORNING.
AN EXTENSION TO THE ADVISORY MAY BE NEEDED AS SNOW MELT CONTINUES
TO WORK ITS WAY INTO LOCAL STREAM AND RIVER BASINS...CAUSING MINOR
FLOODING OF RURAL LANDS AND LOCAL ROADS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF RAIN WEDNESDAY
EVENING THAT WILL CHANGE TO RAIN SNOW MIX AND LIGHT SNOW LATE
WEDNESDAY NIGHT. ACCUMULATIONS OF AROUND ONE INCH ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER AND
IMPACTS...INCLUDING FLOOD CONDITIONS...TO THE NATIONAL WEATHER
SERVICE IN GREAT FALLS.

MTZ008>010-012>015-044>046-048>055-131045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-
LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
530 AM MDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF VALLEY RAIN AND
MOUNTAIN SNOW WEDNESDAY EVENING. PRECIPITATION WILL CHANGE TO
RAIN SNOW MIX AND LIGHT SNOW LATE WEDNESDAY NIGHT. SNOW TOTALS IN
THE LOWER ELEVATIONS WILL BE AROUND 1 TO 2 INCHES. SOME LOCATIONS
ABOVE 6000 FEET MAY REQUIRE ISSUANCE OF WINTER WEATHER HIGHLIGHTS
FOR HEAVIER SNOWFALL.

WINDS WILL ALSO BECOME GUSTY ALONG THE ROCKY MOUNTAIN
FRONT...THE HIGHLINE AREA...AND MUCH OF CENTRAL MONTANA ON
THURSDAY AFTERNOON WITH WIND GUSTS REACHING 4O TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER AND IMPACTS
TO THE NATIONAL WEATHER SERVICE IN GREAT FALLS.

Nearby

River Flood Warnings in Montana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.